MAUDE Adverse Event Report: MEDLINE INDUSTRIES; EYE PACK

MEDLINE INDUSTRIES; EYE PACK
Catalog Number DYNJ55096B
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that per the physician, the patient was removed from the surgical area after the unknown eye procedure was complete and it was noticed post-surgery that there was a small white fiber in the patient's lens.The eye had to be flushed to try and remove the lint, but the lint was unable to be flushed out.The patient was brought back into surgery to remove the lint from the lens.The surgeon reported that the product was inspected before use and no major fibers were noticed at that time.Per the surgeon, there was no permanent damage to the patient.The actual sample involved in the incident was not returned for evaluation.A number of attempts were made to obtain additional information, however the customer did not provide any additional information.There was no report of any additional adverse patient consequence and no effect on the patient's stability as a result of the incident.A sample has not been returned for evaluation however, due to the reported incident and subsequent need for surgical intervention, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that a fiber got on a patients lens from the towel.

Common Device Name
EYE PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES
three lakes drive
northfield IL 60093
MDR Report Key7079747
Report Number1423395-2017-00028
Device Sequence Number11045530
Product Code OJK
UDI-Device Identifier10889942678303
UDI-Public10889942678303
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJ55096B
Device Lot Number17UB0822
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2017
Initial Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;